Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the difference between heat rash and acute hiv rash?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 4 Jan 2013 in HIV and AIDS
Question: Hello. Please may you advise what is the difference between heat rash and Acute HIV rash? I had an hiv test 5 weeks after possible exposure and tested negative. It is now one week later and I have a few rashes developing.
doctor
Answered by Dr. Das Arindam 20 minutes later
Hello,
Thank you for posting a question.

Firstly, clinically, allergic rash and HIV rash are difficult to differentiate. But, in case of HIV rash, some other flu like symptoms should also be present. Lymphadenopathy is also a very common finding. It is associated with myalgia, headache and many more.

But, in your case, absence of other symptoms and just the rash, does not sounds like a HIV rash. Rather, from my clinical experience, I can say that there is more chances to be allergic rash.

You should visit a general physician for a thorough clinical examination for presence of any other lesions and also for confirmation

In case of confirmation of HIV, if you have any doubt, then you can go for p24 protein assay. Another test which is very useful in this situation. It is DNA PCR test. These are very useful to detect early infection.


Hope this information suffices. Let me know, if you have any more question.


Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 15 minutes later
Thank you Doctor. I haven't experienced any forms of Lymphadenopathy, however I have 2 purple dots on the edge of my glans which appeared 10 days ago (right before I went for my HIV test) . The Urologist is adamant that it is not related to an STD and has prescribed fungal cream for me to apply for 10 days.
doctor
Answered by Dr. Das Arindam 33 minutes later
Hello,

Thank you for writing back.

I am also have same opinion regarding the dots over the glans.

Most probably it is not a symptom of any STD.

You should continue applying the medicines.

Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Lab Tests

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?